What-happens-when-you-take-too-much-antidepressants

Mental conditions such as being in a state of depression, getting excessively nervous and being in a panic state are becoming quite widespread. In order to treat such mental problems, several forms of antidepressants are prescribed. Most widely used among them are selective serotonin reuptake inhibitors (or, SSRIs) and serotonin norepinephrine reuptake inhibitors (also known as SNRIs). These drugs are known to decrease restlessness, anxieties as well as mood shifts including depression. But, what happens when you take too much antidepressants? It is important to have more details before using these meds.

You may feel depressed. If it is a rare occurrence, it is perfectly alright. But, if you remain down and out for long, and the sense of depression never leaves you , it is time to see a doctor. Leaving such mental troubles untreated is not a good decision. The earlier you meet with a specialist the better it is for your mental health and overall wellbeing.

Mental conditions can take many shapes and forms. Some of the salient ones are nervousness, phobias or fears, hallucinations, anxieties, etc. These can change your overall health condition. Meds such as selective serotonin reuptake inhibiting meds (SSRIs) and serotonin norepinephrine reuptake inhibiting (SNRI) drugs are widely available to treat these mental problems.

What are selective serotonin reuptake inhibiting (SSRIs)drugs?

SSRIs are taken for the treatment of depression and other stress-inducing conditions such as panic or restlessness. Key compounds of SSRIs help manage sleep-cycles as well as appetite. Thus, these meds strive to uplift your mental wellbeing.

Those who are living with strong impulses, being restless as well as hyperactive can slowdown their urges by using drugs of the SSRI genre. In essence, these SSRI drugs help increase the availability of a brain substance called serotonin and a few other such chemicals like dopamine. All these actions lead to better moods and enhanced mental wellbeing.

So, what are serotonin norepinephrine reuptake inhibiting (SNRI) meds?

SNRI meds are known to increase the availability of norepinephrine and serotonin inside your cerebral system. These meds are known to regulate the absorption (also called as reuptake) of neuro-transmitting chemicals.

Of the two (2) aforesaid brain chemicals, norepinephrine helps by keeping you more alert as well as to remain focused. On the other hand, serotonin is known to keep you more happy, satisfied and contented. In short, it brings in a sense of euphoria. Owing to the enhanced availability of these two substances, you tend to eat well and sleep in a peaceful manner.

What happens when you take too much antidepressants?

taking too much antidepressants can happen when you flout the advice of your treating doctor. In some cases, consumption of alcohol along with antidepressants can cause toxic outcomes. Of course, not all cases of overdosage are intentional.

A few people may enhance their doses, without the consent of their physician, to have a quicker relief from mental conditions. Such practices can only lead to counterproductive outcomes. Also, these may push to risks, which may turn fatal.

Taking too much of these meds can bring about some very adverse signs. These include headache, excessive dilation of your pupils, confusion and a blurred vision. In such cases, you are advised to meet with your doctor on an emergency mode.

In some rare cases, taking too much antidepressants may cause very adverse outcomes like convulsions, epileptic fits, drop in blood pressure levels or a cardiac arrest. In all such instances, seek needful care at a hospital as quickly as you possibly can.

In order to have additional details about what happens when you take too much antidepressants, talk to your physician and / or pharmacist prior to commencing your treatment plan.

What-happens-when-you-take-too-much-antidepressants

Disclaimer


Information provided here are only of supplementary nature. Information shared here does not substitute a qualified doctor’s advice. This website is not suggesting intake of this drug as safe or appropriate. Hence it is advised to talk to your doctor before consuming this med or any other drug.

Leave a Reply